MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 60 IN ULTRA MINIBORE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 60 IN ULTRA MINIBORE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number ME2017
Medical Device Problem Codes Backflow (1064); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: one sample of model me2017 was received for quality investigation.The customer complaint that the tubing had cracked which resulted in the tube leaking and blood backing up in the line, was verified by visual inspection.Visual inspection indicated a crack from the female luer lock thread with a significant amount of the luer lock thread missing.No further defects were observed.A device history record review could not be performed on model me2017 because a lot number was not provided by the customer.Although the root cause cannot be definitively determined, excessive tightening the luer connection can cause the cracks seen in the female luer.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: one sample of model me2017 was received for quality investigation.The customer complaint that the tubing had cracked which resulted in the tube leaking and blood backing up in the line, was verified by visual inspection.Visual inspection indicated a crack from the female luer lock thread with a significant amount of the luer lock thread missing.No further defects were observed.Although the root cause cannot be definitively determined, excessive tightening the luer connection can cause the cracks seen in the female luer.
 
Event or Problem Description
It was reported that the 60 in ultra minibore extension set experienced cracks -microchannel issues and blood backflow during infusion.The following information was provided by the initial reporter: material #: me2017, batch/ lot #: unknown.Rn changed out pt dexmed drip.Upon doing her safety checks, rn noticed pt's drip line was backing up with blood and there was fluid on the floor.Upon further inspection, rn noted that the tubing where the dexmed was running had cracked at the end and was running onto the floor,.

Brand Name
60 IN ULTRA MINIBORE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10891471
Report Number9616066-2020-20411
Device Sequence Number3228335
Product Code FPA
UDI-Device Identifier50885403236240
UDI-Public50885403236240
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberME2017
Device Catalogue NumberME2017
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1